Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Nothing happened until 15mg THEN unbearable psycotic pain and torment


03-11-2014, 11:39 PM   #1
tormented
 
Join Date: Mar 2014
Nothing happened until 15mg THEN unbearable psycotic pain and torment

Hello, someone started taking prednisone 40mg for 1 week.
Then started tapering down 35mg for 4 days, 30 mg for 3 days week 2.
Week 3 25mg for 4 days, 20mg for 3 days.

They are now half way through week 4 and started at 15mg planning to take it for 4 days then 10 for 3

days, but after day 1 of taking 15mg they began having the worst headaches ever combined with psychotic
very angry feelings related to the pain. The person's heart rate was resting about 120+bpm and eyes were
throbbing. Person could not sleep and was in a tormenting madness for 2 entire days and nights. Person
started taking up to 3 extra strength tylenol at a time, max 6 per day but that only took off about 5%
maybe of their psycotic pain and torment. Person was also drenched, absolutely drenched in sweat though
that may be from all the tylenol

The advice seems too varied on prednisone but some say the faster you get off it the better to avoid the
long term side effects so they wanted to force themselves to keep going, but the pain was beyond
unbearable so they decided instead after 2 days of unbelievable sleepless torment to go back to 20mg.
Within about 5 hours of taking 20mg again they were able to sleep and a bit of the headache calmed down.

They are terrified of the long term side effects of prednisone and they only took it now after waiting 5
entire years trying everything else and this was a last resort. Now they are thinking the side effects
are related to adrenal withdrawl and are afraid they may be forced to have to taper at like 1-2mg per
week or month for MONTHS more before they can get off this devil drug. But I know taking it more than
about a month at most puts the person into the danger area for the long term side effects.

I am wondering is there some kind of hard core pain killer they could take to mask the pain and psycotic
madness where they could force themselves to continue the taper by 5mg at least per week so they don't
have to remain on this stuff for months more?

I have read people saying that even when they do very slow tapers of like 1-2 mg per month or something
that EVEN THEN when they get down to 5mg or so they STILL have all the normal tormenting side effects,
so if EITHER WAY they have to go through the side effects they would rather force themselves to get off
it sooner rather than later, especially because they have only been on the stuff for 3.5 weeks.

Do you think they could experiment going totally off it every other day at this point since they are
still under 1 month usage and see what happens, or do you think that may be too dangerous?

Or is there any other taper schedule which may work decently starting at 20mg? without having to extend it for months more.

Also could combining 4ml of LDN work together when tapering to keep the adrenals from failure? Has anyone you know ever tried using LDN when tapering?

They feel like a slave to this with no where to go for safety and their doctor does not know what they are talking about forcing them to research options which may help them.

Thank you
03-12-2014, 04:12 AM   #2
rygon
Moderator
 
rygon's Avatar
 
Join Date: Jan 2010
Location: Grimsby, United Kingdom

My Support Groups:
Some people find that 5mg is too much change when withdrawing. As you have said 1-2mg is the next step. I suggest they try that 1st before coming up with other options.

I was on pred for 2months with no ill effects, but as long as they are being monitored then everything should be just fine.

I suggest you get them to talk to their GI about their worries and come up witha plan. Although the drug can help a lot, it is a very powerful and dangerous drug and the dose should not be adjusted without prior acknowledgement from a medical professional
__________________
Current Meds:
2x 1200mg Mezavant, 3x50mg Azathioprine, Infliximab (6 weekly)
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Nothing happened until 15mg THEN unbearable psycotic pain and torment
Thread Tools


All times are GMT -5. The time now is 06:41 PM.
Copyright 2006-2017 Crohnsforum.com